Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 111, NWS St. Louis, MO

June 14, 2018Audrain County, Monroe County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 2:36 PM CDT for Audrain County, Monroe County, Ralls County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 2:36 PM CDT (19:36 UTC)
Expired
Jun 14, 2018, 3:15 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:42 PM CDTHAIL 1Perry, MO
Jun 14, 2:48 PM CDTHAIL 1Perry, MOREPORT VIA MPING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS53 KLSX 141936
SVRLSX
MOC007-137-173-142015-
/O.NEW.KLSX.SV.W.0111.180614T1936Z-180614T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
236 PM CDT THU JUN 14 2018

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Ralls County in northeastern Missouri...
  Northeastern Audrain County in central Missouri...
  Southeastern Monroe County in northeastern Missouri...

* Until 315 PM CDT.

* At 236 PM CDT, a severe thunderstorm was located near Perry, moving
  southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Perry and Laddonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3934 9185 3944 9171 3953 9171 3940 9146
      3920 9170
TIME...MOT...LOC 1936Z 304DEG 5KT 3940 9175 

HAIL...1.00IN
WIND...60MPH
 
$$

Carney
1 follow-up statement
883 
WWUS53 KLSX 141951
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
251 PM CDT THU JUN 14 2018

MOC007-137-173-142015-
/O.CON.KLSX.SV.W.0111.000000T0000Z-180614T2015Z/
Ralls MO-Audrain MO-Monroe MO-
251 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN RALLS...NORTHEASTERN AUDRAIN AND SOUTHEASTERN MONROE
COUNTIES...

At 251 PM CDT, a severe thunderstorm was located near Perry, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Perry and Laddonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3934 9185 3944 9171 3953 9171 3940 9146
      3920 9170
TIME...MOT...LOC 1951Z 309DEG 14KT 3938 9167 

HAIL...1.00IN
WIND...60MPH
 
$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:53 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 14, 12:53 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1253 PM CDT Thu Jun 14 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 400 AM CDT Thu Jun 14 2018

Scattered convection across southeastern IA ahead of a shortwave
over-topping the southern Plains upper level ridge will drop
southeastward into northeast MO and west central IL early this
morning.  This convection will likely dissipate later this morning,
but another round of convection can be expected across parts of
central into northeast MO this afternoon as the atmosphere
destabilizes ahead of a warm front which will be moving north-
northeastward through this area this afternoon and evening.  More
humid conditions will return this afternoon and tonight as surface
winds veer around to a southerly direction after passage of the warm
front.  Warmer low temperatures can be expected tonight due to the
southerly surface winds and higher surface dew points.  The chance
of showers/storms will continue across west central and southwest IL
late tonight as "ridge runner" shortwaves impact this area, while
the warm front continues to shift north-northeastward through this
region.

GKS

.LONG TERM...  (Friday through Wednesday)
Issued at 400 AM CDT Thu Jun 14 2018

A surface warm front is expected to track thru our forecast area on
Friday, mainly during the morning, and have maintained low PoPs for
this.  Some of the more recent model runs have directed much of the
better pcpn chances to our east, where the affects of the warm front
will have more time and can see dropping these low PoPs on the next
forecast package issuance but held on to a token mentionable value
for now.

The big story is what is expected to be the first major outbreak of
high heat and humidity across portions of our region, which as
usual, will be most acute in the Saint Louis metro area.  An upper
level RIDGE will build in on Friday and maintain its dominant
position thru at least Sunday, and probably into Monday.  This will
keep any cold fronts locked up to our north with a steady south to
southwest surface flow during this period.  Daytime max temperatures
will be in the 90s, with the highest temperatures expected in the
typical heat island of the Saint Louis metro area and with the
hottest days on Saturday and Sunday where the upper RIDGE will be
most dominant.  Dewpoints in the lower 70s for much of the region
will yield max heat index values around 105F each day in the Saint
Louis metro area, tapering to around 100F for other areas.  Based on
this, have went ahead and issued a Heat Advisory for the Saint Louis
metro area with possible expansion to other areas.

Monday also looks good for extreme heat at first glance but
additional moisture and an upper level disturbance from the south
could begin to influence the weather with respect to clouds and rain
and so there is a notable drop in confidence on this day, besides
being 96 hours out.

Models are in decent agreement on breaking down this upper RIDGE's
grip on our area heading into Tuesday and Wednesday with a surface
cold front dropping down and an increase in rain chances as a
result.

TES

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018

Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.

SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.

Deitsch

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
     Charles MO-Saint Louis City MO-Saint Louis MO.

IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
     Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 14, 4:33 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
433 AM CDT Thu Jun 14 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
433 AM CDT Thu Jun 14 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms. Widespread severe weather is
not anticipated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A dangerous combination of heat and humidity is expected to begin
Friday afternoon for portions of the area and continue through at
least Sunday, and possibly into Monday. Peak heat index values
will range from 100 to 106 each afternoon and early evening. The
highest values will occur in the Saint Louis metro area, where a
Heat Advisory has been issued from Friday afternoon through early
Sunday evening. See the Heat Advisory product for additional
details.

The chance for thunderstorms will continue over parts of the area
on Friday, then resume again for Monday, Tuesday, and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

TES

In the hours before

Local storm report, Jun 14, 1:22 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND GST     NOVELTY                 40.01N 92.21W
06/14/2018  M43 MPH          KNOX               MO   MESONET

            MISSOURI MESONET.

&&

JPG
Special weather statement, Jun 14, 1:22 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service St Louis MO
122 PM CDT THU JUN 14 2018

ILZ095-096-MOZ019-027-141900-
Brown IL-Adams IL-Marion MO-Lewis MO-
122 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...BROWN...EASTERN MARION
AND EASTERN LEWIS COUNTIES UNTIL 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ferris to near Warsaw to 7 miles north of
Lewistown. Movement was southeast at 40 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Quincy, Hannibal, Palmyra, Canton, Quincy Regional Airport, Mount
Sterling, Camp Point, Payson, Mendon, La Grange, Clayton, Golden,
Fall Creek, Beverly, Buckhorn, Maywood, Adams, Kingston, Burton and
Ursa.

This includes Interstate 172 between exits 2 and 19.

This also includes  Wakonda State Park and Siloam Springs State Park.

LAT...LON 4025 9151 4020 9150 4019 9091 4011 9091
      4010 9070 4008 9070 4008 9067 4005 9067
      4003 9061 3998 9060 3998 9054 3985 9059
      3984 9092 3977 9092 3976 9136 3973 9137
      3970 9133 3968 9144 3969 9146 3995 9166
TIME...MOT...LOC 1821Z 300DEG 35KT 4043 9120 4027 9139 4019 9176

Carney
Local storm report, Jun 14, 2:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             LORAINE                 40.16N 91.22W
06/14/2018  E1.00 INCH       ADAMS              IL   PUBLIC

&&

CMK
Local storm report, Jun 14, 2:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     PALMYRA                 39.80N 91.52W
06/14/2018                   MARION             MO   LAW ENFORCEMENT

            ESTIMATED 70MPH WINDS WITH DEBRIS AND TREES
            DOWN IN THE AREA.

&&

JPG
Local storm report, Jun 14, 2:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     QUINCY                  39.94N 91.39W
06/14/2018                   ADAMS              IL   EMERGENCY MNGR

            3 TREES REPORTED DOWN BY THE PUBLIC BETWEEN
            5TH AND 8TH STREET.

&&

CMK
Local storm report, Jun 14, 2:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             5 WSW FLORIDA           39.46N 91.87W
06/14/2018  E1.00 INCH       MONROE             MO   TRAINED SPOTTER

&&

CMK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:50 AM CDTHeat AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis24 hr
Jun 14, 1:03 PM CDTSpecial Weather StatementLSXKnox, Lewis, Shelby42 min
Jun 14, 1:56 PM CDTSevere Thunderstorm WarningLSXMonroe49 min
Jun 14, 2:08 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls25 min
Jun 14, 2:40 PM CDTSevere Thunderstorm WarningLSXMonroe50 min
Jun 14, 3:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Montgomery, Pike, Ralls48 min
Jun 14, 3:44 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery46 min
Jun 14, 4:20 PM CDTSevere Thunderstorm WarningLSXLincoln40 min
Jun 14, 4:32 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren43 min
Jun 14, 4:45 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren45 min
Jun 14, 5:05 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren40 min
Jun 14, 5:14 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles, Warren61 min
Jun 14, 5:18 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage29 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis38 min
Jun 14, 6:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis52 min
Jun 14, 6:09 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage20 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.